MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW ANCHORAGE 3.5MM / L16MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW ANCHORAGE 3.5MM / L16MM; PLATE, FIXATION, BONE
Model Number PLSL3516
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the cortical screw stripped while being inserted into a right mtp fusion plate.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the mishandling of the device.The returned device presents significant damage to the screw-head due to high deformation, missing material - which could have led to an inability to screw with the plate.Screw-head interface at which screwdriver comes in contact is heavily damaged, representing the application of excessive mechanical force while tightening.Therefore, this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW ANCHORAGE 3.5MM / L16MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10285664
Report Number0008031020-2020-01917
Device Sequence Number485489
Product Code HRS
UDI-Device Identifier07613252262350
UDI-Public07613252262350
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLSL3516
Device Catalogue NumberPLSL3516
Device Lot NumberY18930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1